|Testosterone replacement - DD
Feb 19, 2001
Thank you again for this very informative forum! I am a 25 year old male who has been HIV+ for 2 years and been on meds (sustiva, zerit, epivir) for about 2 years and I have a T cell count of about 750 and an undetectable viral load (I've never missed a dose!!). I am 5'10" and weight 150lbs. I try to exercise regularly and eat well. My testosterone level has been really low (<250) since right after I started meds. During this past summer I started taking testosterone in the form of patches but they kept falling off (I'm kinda hairy). I then switched to the new gel but found it cumbersome to put on each day and that it did not restored my sex drive and energy that well. About 3 months ago I started taking testosterone shots (200 mg every 14 days) and have found that my sex drive and energy have been OK for about 6-8 days after the shot and then kinda goes away. I've been told that this is a normal dose of testosterone but I feel that it may be too low for me. I've done blood work on the 12th day after the injections and it showed that my testosterone levels were back to below 250. Now for my questions: 1 - In your opinion is it safe to up the dose to 200 mg every 8 or 9 days? Will this help my sex drive and energy? 2 - I'd like to gain 15-20lbs of muscle in case I get sick (I've heard that lean body mass correlates with survival) Is my current dose of testosterone high enough to accomplish this goal or do you think I need to up it or add deca-durabuline to this combination? 3 - What caused my body to stop producing testosterone and will my body ever start to produce testosterone on its own again?
Response from Dr. Dieterich
Congratulations on taking your meds. This is a complicated question. Let's start at the end. It seems that there may be a blood testes barrier to HIV meds and that HIV may infect the testes despite being undectable in the blood. The HIV may be destroying the testosterone producing cells in your testes. That may also be why there is HIV found in semen of as many as 30% of men who have undectable virus in their blood. As for the testosterone, some people just need more. It sounds like you might benefit from weekly doses to keep your levels up. That may also provide enough muscle building anabolic activity to help you gain weight. I would not rush into using nandrolone right away to gain a cushion of weight. Keep taking the testosterone and going to the gym. the weight will come. DTD
Vitamin E toxicity?
facial wasting - DD
- Taking Testosterone With Hiv Meds
- Eye Floaters After Touching Stripper Worried I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
- Flu Symptoms After Sharing Dildos Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Groin Pain After Licking Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.